Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 22, 2012, 11:15 AM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2012, 11:15 AM CDT (16:15 UTC)
- Expired
- Mar 22, 2012, 1:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 11:54 AM CDT | FLASH FLOOD | Ellisville, MS | ELLISVILLE-TUCKERS CROSSING ROAD IS FLOODED. ALSO A HOME ON REID ROAD HAS SIX INCHES OF WATER IN IT. |
| Mar 22, 12:50 PM CDT | FLASH FLOOD | Ovett, MS | ROADS FLOODED IN JONES COUNTY NEAR OVETT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
883
WGUS54 KJAN 221615
FFWJAN
MSC035-067-073-221815-
/O.NEW.KJAN.FF.W.0032.120322T1615Z-120322T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT THU MAR 22 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 115 PM CDT
* AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MACEDONIA...OR NEAR
PETAL...MOVING NORTHEAST AT 55 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOSELLE...OVETT...TUCKERS CROSSING...MILL CREEK AND SANDERSVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING ALONG HIGHWAY 887 AND PORTIONS OF HIGHWAY 4 TO VERONA STREET
IN THE TOWN OF NEWELLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8935 3100 8942 3097 8944 3097 8947
3101 8951 3100 8965 3143 8965 3143 8940
3179 8940 3182 8894 3144 8894 3143 8914
3091 8913 3091 8934
$$
DHB1 follow-up statement
852
WGUS74 KJAN 221623
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CDT THU MAR 22 2012
MSC035-067-073-221815-
/O.CON.KJAN.FF.W.0032.000000T0000Z-120322T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-JONES MS-FORREST MS-
1123 AM CDT THU MAR 22 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
FORREST...JONES AND LAMAR COUNTIES...
AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR PETAL...MOVING
NORTHEAST AT 45 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA...EASTABUCHIE...MOSELLE...OVETT...ELLISVILLE...TUCKERS
CROSSING...LAUREL...MILL CREEK AND SANDERSVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8935 3100 8942 3097 8944 3097 8947
3101 8951 3100 8965 3143 8965 3143 8940
3179 8940 3182 8894 3144 8894 3143 8914
3091 8913 3091 8934
$$
DHBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 10:44 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 22, 10:44 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT THU MAR 22 2012
.UPDATE...BUSY MORNING AS AXIS OF RAIN CONTINUES TO AFFECT EASTERN
PORTIONS OF THE CWA. THIS RAIN IS FALLING OVER LOCATIONS THAT SAW
SEVERAL INCHES ALREADY LAST NIGHT...AND CONTINUING TO DUMP ABOUT 2-4
INCHES THROUGH THIS MORNING. THIS HAS CAUSED A LOT OF ISSUES FOR
LOCATIONS GENERALLY EAST OF I-55 THIS MORNING WITH ROADS BEING
FLOODED. AXIS OF HEAVY RAIN CONTINUES TO SLOWLY SHIFT TO THE EAST BUT
THIS LOOKS LIKE IT WILL TAKE A GOOD PORTION OF THE DAY. FURTHER TO
THE WEST...SATELLITE IMAGERY CLEARLY DEPICTS LARGE UPPER LOW SPINNING
OVER OKLAHOMA. SOME CLEARING IS BEING NOTED ACROSS THE NORTHWEST. IN
THIS LOCATION...THERE COULD BE A BETTER CHANCE OF REACHING INTO THE
70S FOR HIGHS. AREAS IN THE EAST WILL HANG ONTO THE CLOUDS AND RAIN
AND MAY BE ABLE TO GET INTO THE LOWER 70S/UPPER 60S AFTER THE RAIN
PUSHES EAST. HAVE ADJUSTED HIGHS JUST A LITTLE TO ACCOUNT FOR A
SLOWER WARM UP. HAVE ALSO REMOVED POPS/WX FOR ALL LOCATIONS NOT
SEEING RAIN THIS MORNING. AS FOR THE FLASH FLOOD WATCH...IT STILL
REMAINS THROUGH 4PM TODAY BUT HAVE TRIMMED OFF A COUPLE OF COUNTIES
THAT HAVE ALREADY SHIFTED OUT OF THE AXIS OF RAIN. UPDATED PRODUCTS
ALSO BEING SENT OUT. /28/
&&
.AVIATION...HEAVY RAIN AXIS ASSOCIATED WITH SLOW MOVING UPPER LOW IS
SLOWLY SHIFTING EAST THIS MORNING...BUT STILL LOOKS TO BRING
PREDOMINANTLY MVFR/IFR CONDITIONS TO CBM/GTR/MEI/NMM/HBG/PIB INTO
THE AFTERNOON HOURS. FURTHER WEST CONDITIONS LOOK TO BE IMPROVING
(OR ALREADY HAVE IMPROVED) WITH MAINLY VFR CONDITIONS ANTICIPATED
THROUGH THE DAY. AT THE MOIST AXIS WILL PROBABLY HANG UP ACROSS
SOUTHEAST MS AND DELIVER FOLKS AROUND PIB/HBG SOME MORE SHOWERS AND
MVFR CONDITIONS THROUGH PORTIONS OF TONIGHT. ELSEWHERE
TONIGHT...CLEARER SKIES AND LIGHT WINDS WILL GIVE RISE TO AT LEAST
PATCHY LATE NIGHT FOG POTENTIAL...ESPECIALLY ALONG AN AXIS
STRETCHING FROM HKS/JAN TO GTR/CBM. /BB/
&&
.PREV DISCUSSION... /ISSUED 356 AM CDT THU MAR 22 2012/
SHORT TERM...LARGE CUT OFF UPPER LOW CONTINUES TO SPIN TO OUR NW
AND WILL MOVE SLOWLY THROUGH THE SHORT TERM AND INFLUENCE OUR
REGIONS WEATHER. THE MAIN STORY FOR THE NEXT 12-24 HRS WILL CONTINUE
TO BE ON PRECIP AND ADDITIONAL LOCALLY HEAVY RAINFALL.
YESTERDAY...THE LOW LEVEL MOIST AXIS SHIFTED MORE TO THE EAST THAN
ANTICIPATED AND THE RESULT WAS OVERALL LOWER RAINFALL TOTALS AREA
WIDE AND THE AXIS OF HIGHER TOTALS FURTHER EAST. EARLY THIS
MORNING...THE LOW LEVEL MOIST AXIS REMAINS OVER THE EASTERN PORTION
OF THE CWA WITH THE CORE OF THIS AXIS JUST A COUNTY TO TWO EAST OF
OUR SE COUNTIES. HOWEVER...THIS AXIS DOES EXTEND NORTHWARD INTO THE
FAR EASTERN COUNTIES OVER IN E-CENTRAL MS. THIS AXIS WILL BE A KEY
PLAYER IN JUST WHERE THE MOST EFFICIENT RAIN PRODUCING CONVECTION
CAN OCCUR. LATEST MODEL DATA CONTINUES TO STRUGGLE WITH THE FINE
DETAILS OF THESE KEY FEATURES...THUS STRUGGLE IN HOW THINGS WILL
EVOLVE LATER TODAY. THE BEST COURSE IS TO USE A BLEND OF ALL
SOLUTIONS WHICH KEEPS THE MAIN PRECIP AXIS OVER THE EASTERN HALF
TODAY WITH THE HIGHEST RAIN TOTALS WITHIN THE I-59 CORRIDOR AND FAR
EASTERN COUNTIES OF THE CWA. THE UPPER LOW WILL CONTINUE TO PROVIDE
DECENT LIFT INTO TONIGHT AND IT WILL TRULY DEPEND ON THE LOCATION
AND EVOLUTION OF THE LOW LEVEL MOIST AXIS ON HOW QUICKLY THE PRECIP
WILL PUSH EAST. ACROSS THIS AREA...THERE REMAINS THE POTENTIAL FOR
AN ADDITIONAL 1-3 INCHES. SOME OF THIS AREA HAS ALREADY SEEN 2-4
(BASED OFF RADAR EST) AND ANY ADDITIONAL HEAVY RAIN COULD CAUSE
FLOODING ISSUES. DUE TO ALL THIS...HAVE CANCELLED THE WESTERN
PORTION OF THE CURRENT WATCH (WHICH ENDED AT 7AM) AND JUST STUCK
WITH THE EASTERN MOST SECTION WHICH WAS IN EFFECT FOR TODAY. WITH
THE HEAVY PRECIP EXPECTED TO EXIT THE CWA BY MID AFTERNOON...HAVE
TRIMMED THE END TIME BACK TO NOW EXPIRE AT 4PM.
IT APPEARS THE FAR EASTERN SECTION OF THE CWA WILL HAVE A DIFFICULT
TIME DESTABILIZING TODAY WITH THE ONGOING PRECIP AND SLOW EASTWARD
PUSH OF COOLER BOUNDARY LAYER AIR. THIS WILL RESULT IN ANY
STRONG/SVR STORM RISK EAST OF OUR AREA.
CONCERNING POPS TODAY/TONIGHT...VALUES WERE LOWERED ACROSS THE WEST
AND RAISED FOR AREAS EAST OF I-55. THIS FITS THE LATEST TRENDS AND
EXPECTATION OF WHERE PRECIP WILL EXIST FOR THE FIRST FEW HRS OF THE
TODAY PERIOD. TONIGHT...MAINLY THE I-59 CORRIDOR LOOKS TO HAVE A
LINGERING RISK FOR MEASURABLE PRECIP AND GUID POPS WERE FOLLOWED
THERE. THE REST OF THE AREA LOOKS TO REMAIN DRY AND POPS WERE
LOWERED. SIMILAR AREAS LOOK TO HAVE LOW END POTENTIAL FOR SOME
PRECIP ON FRI AS THE WEAK SFC BOUNDARY LINGERS WITHIN THE I-59
CORRIDOR.
TEMPS WILL BE TRICKY TODAY AS THE NAM/GFS ARE OFFERING DIFFERING
SOLUTIONS. THE NAM WANTS TO HOLD ONTO THE COOLER BOUNDARY LAYER AIR
AND NEVER MIXES...EVEN IN THE FACE OF SUNSHINE/NO CLOUDS OVER THE
W/NW. ON THE OTHER HAD...THE GFS IS BY FAR THE MOST AGGRESSIVE AND
WARMS ALL AREAS WITH THE E/SE BEING THE WARMEST...EVEN WHEN
CLOUDS/PRECIP LINGER THERE NEARLY ALL DAY. I FOLLOWED A BLEND OF THE
TWO...WHICH WAS VERY SIMILAR TO THE EURO...BUT A TAD WARMER TO GIVE
CREDENCE TO THE GFS. FOR THE REST OF THE SHORT TERM...THE GFS IS NOW
MORE IN LINE WITH THE PREV/CURRENT EURO AND THOSE GUID TEMPS WERE
FOLLOWED. /CME/
LONG TERM...(SATURDAY THROUGH THURSDAY)...THE LONG TERM WILL BE
GENERALLY QUIET AS WE SEE THE SLOW MOVING UPPER LOW DEPART OUR REGION
DURING THIS EARLY PORTION OF THE PERIOD. ENSEMBLES ON BOTH EURO AND
GFS SIDE AGREE ON THE GENERAL PATTERN THROUGH THE PERIOD WITH AN
UPPER RIDGE AXIS PASSING THROUGH THE REGION BEFORE THE FLOW BECOMES
ZONAL. THE ONLY CHANCE OF RAIN WILL COME LATE WEDNESDAY INTO THURSDAY
AS A WEAK SHORT WAVE CROSSES THE REGION. THIS WILL BE AHEAD OF AN
APPROACHING FRONT FROM THE NORTH. AFTERNOON HIGHS WILL BE GENERALLY 5
TO 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. THE LOWS WILL BE 5
TO 10 DEGREES ABOVE NORMAL. AS FOR THE SHORT WAVE CONFIDENCE IS NOT
VERY HIGH ON A WEAK SHORT WAVE AROUND DAY 7. AS FAR AS TEMPS ARE
CONCERN WENT WITH A BLEND OF MEN...MEX AND GMOS GUIDANCE. ON POPS
MADE ADJUSTMENTS TO MEX GUIDANCE./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 55 80 52 / 13 14 12 4
MERIDIAN 69 58 82 51 / 100 35 28 12
VICKSBURG 73 52 79 48 / 12 12 5 2
HATTIESBURG 71 63 84 55 / 100 38 35 17
NATCHEZ 73 53 79 52 / 12 14 4 2
GREENVILLE 73 54 75 51 / 13 14 8 2
GREENWOOD 73 55 78 51 / 13 13 12 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ030-031-
033-038-039-045-046-051-052-056>058-064>066-072>074.
LA...NONE.
AR...NONE.
&&
28/50/CME/17Hazardous weather outlook, Mar 22, 5:07 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 507 AM CDT THU MAR 22 2012 MSZ030>033-038-039-044>046-050>052-056>058-064>066-072>074-231015- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA- KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 507 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAINFALL WILL OCCUR TODAY ACROSS EASTERN MISSISSIPPI. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE. THIS WILL COMBINE WITH SATURATED CONDITIONS CAUSED FROM 2 TO 4 INCHES OF RAIN THAT FELL ON WEDNESDAY. SOME FLASH FLOODING MAY OCCUR AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>037- 040>043-047>049-053>055-059>063-231015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN- HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 507 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Local storm report, Mar 22, 9:35 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HEAVY RAIN BAY SPRINGS 31.98N 89.28W
03/22/2012 M6.30 INCH JASPER MS EMERGENCY MNGR
0933 AM FLASH FLOOD OVETT 31.49N 89.03W
03/22/2012 JONES MS PUBLIC
RURAL ROADS AROUND THE OVETT AREA ARE FLOODED PER PUBLIC
REPORT
&&
GERARDLocal storm report, Mar 22, 9:50 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 3 E PURVIS 31.14N 89.35W
03/22/2012 LAMAR MS PUBLIC
WATER WAS OVER BROWNS BRIDGE ROAD NEAR BAKER ROAD
&&
DLLocal storm report, Mar 22, 9:59 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
959 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM FLASH FLOOD ELLISVILLE 31.60N 89.21W
03/22/2012 JONES MS EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS JONES COUNTY DUE TO FLASH
FLOODING...INCLUDING MAGNOLIA...MONARCH...SAND HILL
CHURCH...BIG CREEK...TOM COLLINS. ONE HOME ON REEDY CREEK
ROAD FLOODED.
&&
GERARDLocal storm report, Mar 22, 10:14 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD WNW EASTABUCHIE 31.44N 89.29W
03/22/2012 JONES MS BROADCAST MEDIA
WATER WAS COVERING CHURCH ST IN THE EASTABUCHIE COMMUNITY
&&
DLLocal storm report, Mar 22, 10:39 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD 2 SE OVETT 31.46N 89.01W
03/22/2012 JONES MS EMERGENCY MNGR
UP TO 3 TO 4 FEET OF WATER WAS COVERING A PART OF LOWER
OVETT ROAD
&&
DLLocal storm report, Mar 22, 10:40 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT THU MAR 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD LAUREL 31.69N 89.14W
03/22/2012 JONES MS EMERGENCY MNGR
SHORT 7TH AVENUE WAS FLOODED
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Mar 21, 8:46 PM CDT | Flash Flood Warning | JAN | Forrest | 94 min |
| Mar 21, 9:55 PM CDT | Flash Flood Warning | JAN | Jones | 2 hr |
| Mar 21, 10:39 PM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 94 min |
| Mar 22, 4:03 AM CDT | Flash Flood Watch | JAN | Choctaw, Clarke, Clay, Covington, Forrest, Jasper and 15 more | 25 hr |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Leake | 8 days |
| Mar 22, 5:27 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 22, 5:45 AM CDT | River Flood Warning | JAN | Forrest | 52 hr |
| Mar 22, 8:16 AM CDT | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Mar 22, 8:24 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 22, 8:33 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 9 days |
| Mar 22, 8:36 AM CDT | Flash Flood Warning | JAN | Kemper, Lowndes, Noxubee | 3 hr |
| Mar 22, 8:52 AM CDT | Flash Flood Warning | JAN | Neshoba, Newton, Winston | 113 min |
| Mar 22, 9:01 AM CDT | Flash Flood Warning | JAN | Covington, Jasper, Smith | 3 hr |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 4 days |
| Mar 22, 10:16 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Mar 22, 11:00 AM CDT | Areal Flood Warning | JAN | Neshoba, Newton, Winston | 6 hr |
| Mar 22, 11:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lowndes, Noxubee | 2 hr |
| Mar 22, 11:30 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 2 hr |
| Mar 22, 12:15 PM CDT | Areal Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Smith | 6 hr |
| Mar 22, 12:39 PM CDT | River Flood Warning | JAN | Covington, Forrest | 21 hr |
| Mar 22, 1:09 PM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 22, 1:16 PM CDT | Areal Flood Warning | JAN | Forrest, Jones, Lamar | 6 hr |
| Mar 22, 1:32 PM CDT | Areal Flood Warning | JAN | Clarke, Lauderdale | 6 hr |
| Mar 22, 1:35 PM CDT | Areal Flood Warning | JAN | Kemper, Lowndes, Noxubee | 6 hr |
| Mar 22, 2:00 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Mar 22, 4:13 PM CDT | River Flood Warning | JAN | Noxubee | 6 hr |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.